Advanced Search
MyIDEAS: Login

Allocation rules on networks

Contents:

Author Info

  • Rahmi Ilkilic

    ()

  • Cagatay Kayi

    ()

Abstract

ABSTRACT: When allocating a resource, geographical and infrastructural constraints have to be taken into account. We study the problem of distributing a resource through a network from sources endowed with the resource to citizens with claims. A link between a source and an agent depicts the possibility of a transfer from the source to the agent. Given the supplies at each source, the claims of citizens, and the network, the question is how to allocate the available resources among the citizens. We consider a simple allocation problem that is free of network constraints, where the total amount can be freely distributed. The simple allocation problem is a claims problem where the total amount of claims is greater than what is available. We focus on consistent and resource monotonic rules in claims problems that satisfy equal treatment of equals. We call these rules fairness principles and we extend fairness principles to allocation rules on networks. We require that for each pair of citizens in the network, the extension is robust with respect to the fairness principle. We call this condition pairwise robustness with respect to the fairness principle. We provide an algorithm and show that each fairness principle has a unique extension which is pairwise robust with respect to the fairness principle. We give applications of the algorithm for three fairness principles: egalitarianism, proportionality and equal sacri ce.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.urosario.edu.co/economia/documentos/pdf/dt118/
Download Restriction: no

Bibliographic Info

Paper provided by UNIVERSIDAD DEL ROSARIO in its series DOCUMENTOS DE TRABAJO with number 009380.

as in new window
Length: 18
Date of creation: 11 Mar 2012
Date of revision:
Handle: RePEc:col:000092:009380

Contact details of provider:

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Bettina Klaus & Hans Peters & Ton Storcken, 1997. "Reallocation of an infinitely divisible good," Economic Theory, Springer, vol. 10(2), pages 305-333.
  2. Bochet, Olivier & İlkılıç, Rahmi & Moulin, Hervé, 2013. "Egalitarianism under earmark constraints," Journal of Economic Theory, Elsevier, vol. 148(2), pages 535-562.
  3. Rodica Branzei & Giulio Ferrari & Vito Fragnelli & Stef Tijs, 2008. "A Flow Approach to Bankruptcy Problems," Czech Economic Review, Charles University Prague, Faculty of Social Sciences, Institute of Economic Studies, vol. 2(2), pages 146-153, September.
  4. Bochet, Olivier & Ilkilic, Rahmi & Moulin, Hervé & Sethuraman, Jay, 2012. "Balancing supply and demand under bilateral constraints," Theoretical Economics, Econometric Society, vol. 7(3), September.
  5. Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-19, March.
  6. Anirban Kar & Özgür Kıbrıs, 2008. "Allocating multiple estates among agents with single-peaked preferences," Social Choice and Welfare, Springer, vol. 31(4), pages 641-666, December.
  7. Ansink, Erik & Weikard, Hans-Peter, 2009. "Contested water rights," European Journal of Political Economy, Elsevier, vol. 25(2), pages 247-260, June.
  8. Bettina Klaus & Hans Peters & Ton Storcken, 1998. "Strategy-proof division with single-peaked preferences and individual endowments," Social Choice and Welfare, Springer, vol. 15(2), pages 297-311.
  9. Endre Bjørndal & Kurt Jörnsten, 2010. "Flow sharing and bankruptcy games," International Journal of Game Theory, Springer, vol. 39(1), pages 11-28, March.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Erik Ansink & Hans-Peter Weikard, 2012. "Sequential sharing rules for river sharing problems," Social Choice and Welfare, Springer, vol. 38(2), pages 187-210, February.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:col:000092:009380. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Publicaciones Economía).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.